Texas, 2004Flash Flood in Texas, June 23, 2004
June 23, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 22, 8:30 PM CST, 5 hours earlier.
Area forecast discussion, Jun 22, 8:30 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT TUE JUN 22 2004
.DISCUSSION...
WILL UPDATE FORECAST...MAINLY TO LOWER POPS ACROSS MOST OF FORECAST
AREA. FRONT CURRENTLY RATHER DIFFUSE...BUT APPEARS TO BE NEAR AN
ELDORADO...SHREVEPORT...TYLER LINE. IT IS FORECAST TO SINK SLOWLY
SOUTHEAST...AND BY EARLY MORNING SHOULD BE ACROSS SOUTHERN AND
EASTERN ZONES. IF REDEVELOPMENT IS GOING TO OCCUR...IT SHOULD BE
FOCUSED ALONG THIS BOUNDARY. THUS HIGHEST POPS SOUTH AND EAST...
TAPERING TO SLIGHT CHANCE NORTHWEST. WILL ALSO GO PARTLY CLOUDY
EXTREME NORTHWEST ZONES...AS SKIES HAVE ALREADY CLEARED.
HOWEVER...WITH AMPLE MOISTURE IN BOUNDARY LAYER...SOME LOW LEVEL
CLOUDINESS SHOULD DEVELOP TOWARD MORNING MOST OF FORECAST AREA.
&&
.POINT TEMPS/POPS...
SHV 70 86 69 87 / 30 30 20 20
MLU 70 85 69 86 / 50 50 20 30
TXK 68 85 68 87 / 20 20 10 20
TYR 69 86 69 87 / 30 20 20 20
LFK 71 86 70 87 / 50 50 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 22, 11:00 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 22 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FRONTAL SYSTEM EXTENDING FROM SOUTHWEST ARKANSAS INTO NORTHEAST
TEXAS...WILL SLOWLY SINK SOUTH THROUGH THE REMAINDER OF NORTHEAST
TEXAS AND INTO NORTH LOUISIANA THROUGH TONIGHT. A SERIES OF UPPER
LEVEL DISTURBANCES OVERRIDING THE FRONT WILL FOCUS SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF NORTHEAST TEXAS...
NORTHERN LOUISIANA...AND PORTIONS OF SOUTHWEST ARKANSAS...GENERALLY
SOUTH OF A TEXARKANA TO HOPE LINE...THROUGH THIS EVENING. SOME OF
THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. GIVEN A TROPICAL AIR MASS ALREADY IN PLACE...HEAVY
RAINFALL WILL BE LIKELY AS WELL WITH SOME OF THESE STORMS...WITH
AMOUNTS OF ONE TO THREE INCHES POSSIBLE...WITH ISOLATED HIGHER
AMOUNTS...THROUGH TONIGHT. ADDITIONAL REDEVELOPMENT IS POSSIBLE
TONIGHT OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BEFORE
PUSHING SOUTH AND EAST OF THE AREA WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHERN PORTIONS OF
NORTHEAST TEXAS AND NORTH LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH
TOWARDS THE END OF THE WEEK. THUS...RAIN CHANCES AND THE THREAT FOR
HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN HALF OF THE REGION...
CLOSER TO THE FRONT...MAINLY THURSDAY NIGHT AND FRIDAY. AN
ADDITIONAL TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL
BE POSSIBLE AS THE FRONT LIFTS NORTH...AND UPPER LEVEL DISTURBANCES
ALOFT ENHANCE REDEVELOPMENT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
15
Flash Flood, Bowie
- When
- June 23, 1:30 AM CST to 3:00 AM CST
- Where
- Bowie County, Texarkana
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Several city roads closed due to excessive heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 23, 20041 death · 1 injured · $24 million · F3 · 56 events
- Tornadoes and Hail in Wisconsin, June 23, 200421 injured · $374,000 · F1 · 41 events
- Tornadoes and Hail in Wisconsin, June 23, 20041 injured · $7.9 million · F2 · 11 events
- Tornado and Flash Flooding in Texas, June 23, 2004$225,000 · F0 · 10 events
- Damaging Winds in Georgia, June 23, 2004$86,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Michigan, June 23 to 24, 2004$100,000 · 1 in hail · 6 events
- Tornadoes and Hail in North Dakota, June 23, 2004F1 · 17 events
- Damaging Wind in Mississippi, June 23, 2004$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2004$28,000 · 70 kt wind · 8 events
- Cold in Minnesota, June 23 to 24, 200424 events
- Cold in North Dakota, June 23 to 24, 200418 events
- Hail and Damaging Winds in Minnesota, June 23, 2004$10,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404547.